MAUDE Adverse Event Report: CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534620T
Medical Device Problem Codes Crack (1135); Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the distal tip of the 6f 100 cm infiniti judkins left (jl4) diagnostic catheter was found cracked when the product was opened.The product was not used in the patient.Another unknown catheter was used to complete the coronary angiography procedure.There was no reported patient injury.The product was stored and handled according to the instructions for use (ifu).There was no device damage noticed prior to opening the package or difficulty removing the device from the sterile packaging.The device was returned for evaluation.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the distal tip of the 6f 100 cm infiniti judkins left (jl4) diagnostic catheter was found cracked when the product was opened.The product was not used in the patient.Another unknown catheter was used to complete the coronary angiography procedure.There was no reported patient injury.The product was stored and handled according to the instructions for use (ifu).There was no device damage noticed prior to opening the package or difficulty removing the device from the sterile packaging.A non-sterile unit of ¿cath f6inf tl jl 4 100cm¿ was received for analysis.The unit presented with a frayed condition located approximately 9 cm from the distal tip.No other outstanding details were observed.Sem analysis was not performed because the damages associated with the separation are visible with the magnification obtained with a vision system.The frayed edges were inspecting with the vision system and evidence of elongations, fatigue lines, and plastic deformation because of a twisted tension applied to the device material were noted.These characteristics found on the materials of the unit are commonly associated with damages caused by material tensile/twist overload.Therefore, it is assumed that the material was induced to a tensile/twist forces that exceeded the material yield strength prior to the frayed condition.The reported ¿brite tip/distal tip~cracked¿ was not confirmed because a cracked condition was not observed on the distal tip.However, the event ¿brite tip/distal tip~ frayed/split/torn¿ was confirmed.The distal tip presented with a frayed condition.The exact cause of this damage could not be conclusively determined during the analysis.It is assumed that the material was induced to a tensile/twist force that exceeded the material yield strength prior to the damage.Handling factors such as removing the catheter from the mounting card by pulling on the distal tip is a possible cause.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19433872
Report Number9616099-2024-00174
Device Sequence Number8322216
Product Code DQO
UDI-Device Identifier10705032014182
UDI-Public(01)10705032014182(17)270131(10)18291200
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number534620T
Device Lot Number18291200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer07/16/2024
08/28/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date07/22/2024
08/28/2024
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown